View Full Version : Vitamin A causes hair loss? - almost every hair multivitamin has it

05-25-2014, 04:56 AM
Hi, I wanted to find some research and opinions about Vitamin A causing hair loss.
My Dermatologist gave me a sheet of paper that states not to take any Vitamin A or any multivitamin with Vitamin A in it. Yet, almost every single multivitamin for hair has Vitamin A.

Currently I was taking Maxxi Hair multivitamin, which has a lot of good ingredients, but stopped taking it because it contains Vitamin A.

What is the general consensus on this matter?

Thank you for your replies and comments.

05-25-2014, 09:07 AM
Take the vitamin A or dont it doesnt matter. Maybe it has some big affect on your health long term, but not for hair. If your not on propecia or some powerful AA your going to go bald over the years its just a fact. Nothing else works. Someday maybe we will find other options, but that time is not here yet

05-25-2014, 09:50 AM
Thanks burtandernie for the reply. I am not questioning propecia usage, I'm simply seeking to find out about vitamin a causing any hair loss or making things worse. I'm not trying to cute mpb with vitamin A, just would like to know if I should eliminate it from my vitamin supplements or not.

05-25-2014, 10:32 AM
Well, if you want to know I've been taking monstrous doses of vitamin A for more than 3 years (I'm talking about 50000 IU, 5 times the upper limit), I've taken 25000 IU for about a year now, and I'm going to move down to 10000 IU in a few months.

It has absolutely not affected my hair and health in any way.

I take it because I had a sebum overproduction problem, I was oozing sebum from my scalp and t-zone and it was very difficult to live with. I had to blot in public every two hours and people were wondering what I was doing.

It's an extreme solution to an extreme problem. I wouldn't recommend it, few people have so much sebum has I had. So I's say don't worry about the microdoses present in your multivitamin, you'll be fine.

05-25-2014, 10:43 AM
That sounds a completely unsubstantiated comment from your dermatologist. The only thing similar to Vitamin A that I've ever even heard of causing hair loss is high doses of Accutane. That being said, high doses of Vitamin A aren't very good for you in general. A multi-vitamin dose is quite minimal though. Don't worry about it at all.